Georgia, 2004

Hail in Georgia, May 19, 2004

May 19, 2004 · NWS TAE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 19, 1:10 PM EST, 1 hour 5 minutes earlier.

Area forecast discussion, May 19, 1:10 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
210 PM EDT WED MAY 19 2004

.SYNOPSIS...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP WITH THE
MOST CONCENTRATED AREA ACROSS THE WESTERN BIG BEND. THE 1000-700MB
MEAN FLOW IS VERY WEAK SO THE STORMS ARE SLOW MOVERS. THEY APPEAR TO
BE DRIFTING SLOWLY TO THE SOUTH SO THERE WILL BE A POTENTIAL FOR
MINOR FLOODING THROUGH THE REMAINDER OF THE AFTERNOON.

&&

.SHORT TERM (TONIGHT THROUGH SATURDAY)...UPPER RIDGE WITH AXIS
THROUGH THE PLAINS WILL BUILD AND MOVE EAST THROUGH 00Z SAT THEN
BEGIN TO FLATTEN ON SATURDAY. AT THE SURFACE...RIDGING WILL CONTINUE
ACROSS THE REGION FROM THE WESTERN ATLANTIC WITH THE AXIS DROPPING
FARTHER SOUTHWARD EACH DAY. TIME HEIGHT CROSS SECTIONS SHOW DEEP
LAYER MOISTURE REMAINING IN PLACE THROUGH THURSDAY NIGHT WITH
SIGNIFICANT DRYING AT ALL LEVELS FRIDAY THROUGH SATURDAY. WILL PLACE
CHANCE POPS ALL ZONES THURSDAY AND ONLY SLIGHT POPS ACROSS THE BOARD
FRIDAY AND SATURDAY. WITH DIMINISHING CHANCES FOR RAIN...A DRIER
AIRMASS AND THE UPPER RIDGE BUILDING IN...LOOK FOR AFTERNOON TEMPS
TO WARM ABOVE CLIMO FRIDAY AND SATURDAY.

&&

.LONG TERM...AT OR ABOVE CLIMO TEMPS ALONG WITH AT OR BELOW CLIMO
POPS THROUGH THE PERIOD.

&&

.MARINE...WINDS AND SEAS WILL REMAIN BELOW HEADLINE CRITERIA. AS THE
SURFACE RIDGE SLIPS SOUTH OF THE MARINE AREA...WINDS WILL VEER TO
THE SOUTHWEST.

&&

.FIRE WEATHER...NO CONCERNS. THE ATMOSPHERE DRIES OUT FOR ALL BUT
THE BOUNDARY LAYER FRIDAY AND INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...

TLH 65 88 65 90/ 20 40 20 20
PFN 69 85 70 86/ 20 40 20 20
DHN 68 87 69 88/ 20 40 20 20
ABY 67 87 67 90/ 20 40 20 20
VLD 65 88 66 90/ 20 40 20 20
CTY 64 90 64 90/ 20 30 20 20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

BARRY
Hazardous weather outlook, May 19, 5:00 AM EST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT WED MAY 19 2004

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-201000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
600 AM EDT WED MAY 19 2004

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED...HOWEVER...SCATTERED SHOWERS AND
THUNDERSTORMS WILL ONCE AGAIN DEVELOP ALONG THE SEA BREEZE FRONT THIS
AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BE STRONG AND
PRODUCE WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...
HIGH PRESSURE WILL CONTINUE TO BUILD IN BOTH ALOFT AND AT THE SURFACE
OVER THE NEXT SEVERAL DAYS...RESULTING IN GENERALLY AT OR ABOVE
NORMAL TEMPERATURES...AND AT OR BELOW NORMAL CHANCES FOR SHOWERS AND
THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL
IS NOT ANTICIPATED.

.RIP CURRENTS...

...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA
BIG BEND BEACHES AND A LOW RISK ALONG THE PANHANDLE BEACHES...

A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE
BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO
DEEPER WATER.

IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE
BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO
SHORE OUTSIDE THE NARROW CURRENT.

ALWAYS HEED THE ADVICE OF THE BEACH PATROL AND LOCAL OFFICIALS. WATCH
YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS...JETTIES...AND
UNGUARDED BEACHES.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

17-GOULD

In the hours before

Special weather statement, May 19, 1:51 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
251 PM EDT WED MAY 19 2004

FLZ012-191905-
BAY FL-
251 PM EDT WED MAY 19 2004

AT 149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL BAY COUNTY MOVING
SOUTHEAST AT 20 MPH TOWARDS THE PANHANDLE WATERS.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

24-BLOCK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Tift

When
May 19, 2:15 PM EST
Where
Tift County, Tifton
Measured
0.75 in hail
Reported by
DEPT OF HIGHWAYS
Coordinates
31.467, -83.517

Penny size hail reported by a Georgia DOT official.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398198.